Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 8, 2007, 9:30 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Wallace County, Kansas; Dundy County, Nebraska. It took effect at Nov 8, 2007, 11:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2007, 9:30 AM MST (16:30 UTC)
- In effect from
- Nov 8, 2007, 11:00 AM MST
- Expired
- Nov 8, 2007, 4:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3773 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 081630 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 930 AM MST THU NOV 8 2007 ...EXTREME FIRE WEATHER CONDITIONS FOR FAR EASTERN COLORADO WESTERN KANSAS AND SOUTHWEST NEBRASKA... .TEMPERATURES WILL AGAIN REACH THE MID AND UPPER 70S TODAY WITH RELATIVE HUMIDITY READINGS FALLING BELOW 15 PERCENT. NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS CREATING AN EXTREME FIRE DANGER ACROSS THE WARNING AREA. THE WINDS WILL QUICKLY DECREASE BY 430 PM MST (530 PM CST). COZ252>254-KSZ001-013-027-NEZ079-082300- /O.NEW.KGLD.FW.W.0011.071108T1800Z-071108T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- 930 AM MST THU NOV 8 2007 /1030 AM CST THU NOV 8 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE MID TO UPPER 70S AND RELATIVE HUMIDITY READINGS BELOW 15 PERCENT TO CREATE AN EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
3 follow-up statements
000 WWUS83 KGLD 082032 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MST THU NOV 8 2007 ...EXTREME FIRE WEATHER CONDITIONS FOR FAR EASTERN COLORADO WESTERN KANSAS AND SOUTHWEST NEBRASKA... .TEMPERATURES WILL AGAIN REACH THE MID AND UPPER 70S TODAY WITH RELATIVE HUMIDITY READINGS FALLING BELOW 15 PERCENT. NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS CREATING AN EXTREME FIRE DANGER ACROSS THE WARNING AREA. THE WINDS WILL QUICKLY DECREASE BY 430 PM MST (530 PM CST). COZ254-KSZ027-082145- /O.CAN.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/ CHEYENNE CO-WALLACE- 132 PM MST THU NOV 8 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. DESPITE RELATIVE HUMIDITY READINGS BELOW 15 PERCENT WINDS REMAIN IN THE 5 TO 15 MPH RANGE WITH OCCASIONAL GUSTS TO 20 MPH. SINCE THE WINDS ARE BELOW WARNING CRITERIA THE RED FLAG WARNING HAS BEEN CANCELLED. $$ COZ252-253-KSZ001-013-NEZ079-082300- /O.CON.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- 132 PM MST THU NOV 8 2007 /232 PM CST THU NOV 8 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE MID TO UPPER 70S AND RELATIVE HUMIDITY READINGS BELOW 15 PERCENT TO CREATE AN EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
000 WWUS83 KGLD 082145 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MST THU NOV 8 2007 ...EXTREME FIRE WEATHER CONDITIONS FOR FAR EASTERN COLORADO WESTERN KANSAS AND SOUTHWEST NEBRASKA... .TEMPERATURES WILL AGAIN REACH THE MID AND UPPER 70S TODAY WITH RELATIVE HUMIDITY READINGS FALLING BELOW 15 PERCENT. NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS CREATING AN EXTREME FIRE DANGER ACROSS THE WARNING AREA. THE WINDS WILL QUICKLY DECREASE BY 430 PM MST (530 PM CST). KSZ001-NEZ079-082245- /O.CAN.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/ CHEYENNE KS-DUNDY- 245 PM MST THU NOV 8 2007 /345 PM CST THU NOV 8 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. DESPITE RELATIVE HUMIDITY READINGS BELOW 15 PERCENT WINDS REMAIN IN THE 5 TO 15 MPH RANGE WITH OCCASIONAL GUSTS TO 20 MPH. SINCE THE WINDS ARE BELOW WARNING CRITERIA THE RED FLAG WARNING HAS BEEN CANCELLED. $$ COZ252-253-KSZ013-082300- /O.CON.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/ YUMA-KIT CARSON-SHERMAN- 245 PM MST THU NOV 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH TEMPERATURES IN THE MID TO UPPER 70S AND RELATIVE HUMIDITY READINGS BELOW 15 PERCENT TO CREATE AN EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
000 WWUS83 KGLD 082250 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MST THU NOV 8 2007 COZ252-253-KSZ013-090000- /O.EXP.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/ YUMA-KIT CARSON-SHERMAN- 350 PM MST THU NOV 8 2007 ...RED FLAG WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. WHILE RELATIVE HUMIDITY READINGS WILL REMAIN BELOW 15 PERCENT OVER THE NEXT SEVERAL HOURS SURFACE WIND GUSTS HAVE DECREASED BELOW 25 MPH. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM MST. $$ DDT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 8, 1:30 AM MST, 8 hours earlier.
Area forecast discussion, Nov 8, 1:30 AM MST, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 130 AM MST THU NOV 8 2007 .DISCUSSION... MID/UPPER RIDGE REMAINS ENTRENCHED ACROSS MEXICO WITH RIDGE AXIS EXTENDING NORTH ACROSS MUCH OF THE SOUTHWEST STATES. NORTHWEST MID/UPPER FLOW WILL CONTINUE OVER THE CENTRAL HIGH PLAINS WITH MILD AND DRY CONDITIONS EXPECTED TO PERSIST THROUGH THE SHORT TERM PERIODS. VERY WEAK LOW LVL CAA BEHIND SUBTLE SHORTWAVE TROUGH COMBINED WITH INCREASING CIRRUS WILL YIELD SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON WHEN COMPARED TO YESTERDAY...HOWEVER HIGHS ARE STILL EXPECTED TO BE UNSEASONABLY WARM WITH READINGS 15-20 DEGREES ABOVE NORMAL. FRI-SAT...DRY AND WARM WEATHER WILL CONTINUE ACROSS THE TRI-STATE AREA AS H5 RIDGE TRANSLATES EAST INTO THE ROCKIES AND LOW LVL THERMAL RIDGE BUILDS OVER THE AREA. HIGHS ARE EXPECTED TO CLIMB INTO THE 70S WHILE LOWS FALL TO NEAR FREEZING THROUGH THE PERIOD. DAYS 4 THROUGH 7...NO CHANGES. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Nov 8, 2:00 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 200 AM MST THU NOV 8 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 200 AM MST THU NOV 8 2007 /300 AM CST THU NOV 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS AFTERNOON. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Colorado, 2007Red Flag Warnings in Kansas, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.